Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hairy Leukoplakia
Apr 9, 2004

I was recently diagnosed My baseline CD4 was 348; viral load was 41,000. I am not yet on meds and am waiting results of my second reading. Overall I feel very good but do have some leukoplakia. My doctor has said it will go away when I do go on meds. Is this true? We are leaning toward a protease inhibitor-sparing regimen to start with. Also, beyond meds, is there anything that can be done for the leukoplakia that can lessen its appearance?

Response from Dr. Henry

Optimizing oral health and treating any thrush or local epstein-barr virus (EBV) can often help clear up oral hairy leukoplakia. The SMART study is enrolling pxs through the US with CD4 count > 350 into 2 different treatment strategies--1) treat now and continuously and 2) wait until CD4 is < 250 and then treat unitl CD4 >> 350 and then stop for a while. I favor use of resistance testing up front to help guide my choice of starting meds and I favor use of a ritonavir boosted PI initially (to avoid resistance) until the viral load is undetectable. Then there are many choices to simplify the regimen based on patient preferences and characteristics. KH



Previous
My boyfriend has AIDS
Next
Night Sweats & Headaches

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement